MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 2 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 2 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100465
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, after thr surgery had been performed on an unknown date, the patient experienced squeaking and pain.This adverse event was solved by revision surgery on (b)(6) 2022 to explant the polarstem stem std ti/ha 2 non-cem as the surgeon felt there was too much ante version.The stripe wear on head was in a superior posterior position.It is unknown current health status of patient.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after thr surgery had been performed on an unknown date, the patient experienced squeaking and pain.This adverse event was solved by revision surgery on (b)(6)2022, as the surgeon felt there was too much ante version.The polarstem used in treatment was not returned for investigation.An evaluation of the complained device could therefore not be conducted.However, a provided device picture confirms the reported failure mode.The batch number of this device was not communicated and a review of the batch record could not be conducted.A review of the complaint history was conducted.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Review of past corrective actions was performed.No further escalation is required.The ifu (lit.No.12.23 ed 03/21) lists pain as a known possible adverse effect resulting from a hip arthroplasty.A medical investigation was conducted.The provided image was reviewed and black markings are noted on the head.As well, it is noted the surgeon "felt there was to much ante version," which may be a contributing factor of the reported pain.However, smith and nephew has not received the device/ adequate materials to fully evaluate the complaint.Based on the limited information provided, the reported failure mode can not be confirmed.A relationship between the reported event and the device cannot be confirmed.The complaint description does not indicate a problem with the polarstem in scope.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.No probable cause can be determined.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARSTEM STEM STD TI/HA 2 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13407619
Report Number9613369-2022-00019
Device Sequence Number1817639
Product Code LZO
UDI-Device Identifier07611996118568
UDI-Public07611996118568
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100465
Device Catalogue Number75100465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown